Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Wichita, KS

April 9, 2013McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2013, 9:24 PM CDT for McPherson County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2013, 9:24 PM CDT (02:24 UTC)
Expired
Apr 9, 2013, 10:15 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County McPherson County, KS

The radar

The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS53 KICT 100224
SVRICT
KSC113-100315-
/O.NEW.KICT.SV.W.0022.130410T0224Z-130410T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  MCPHERSON...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MARQUETTE AND LINDSBORG.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 57 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783
TIME...MOT...LOC 0224Z 214DEG 23KT 3838 9775

HAIL...1.00IN
WIND...<50MPH

$$
2 follow-up statements
625 
WWUS53 KICT 100235
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT TUE APR 9 2013

KSC113-100315-
/O.CON.KICT.SV.W.0022.000000T0000Z-130410T0315Z/
MCPHERSON KS-
935 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 1015 PM CDT...

AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF MCPHERSON...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LINDSBORG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783
TIME...MOT...LOC 0235Z 210DEG 37KT 3849 9768

HAIL...1.00IN
WIND...<50MPH

$$

CARUSO
590 
WWUS53 KICT 100248
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT TUE APR 9 2013

KSC113-100257-
/O.CAN.KICT.SV.W.0022.000000T0000Z-130410T0315Z/
MCPHERSON KS-
948 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

LAT...LON 3861 9740 3823 9769 3836 9792 3861 9783
TIME...MOT...LOC 0247Z 210DEG 37KT 3860 9760

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:47 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 9, 7:47 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT TUE APR 9 2013

.UPDATE...
ISSUED AT 745 PM CDT TUE APR 9 2013

SVR TSRA CONTINUE TO LINE UP ALONG NNE-SSW ORIENTED 850-MB COLD FRONT
THAT IS MOVG VERY SLOWLY E THIS EVENING WHICH WOULD BE EXPECTED GIVEN
THAT THE MID-UPR CYCLONE IS LIKEWISE MAKING VERY SLOW EWD PROGRESS. PER
THESE REASONS HAVE FINE-TUNED POPS/WX/QPF TO SHIFT HIGHEST POPS FURTHER
W THRU ~10PM...THUS LOWERING POPS CONSIDERABLY ACROSS SE KS DURING THIS
PERIOD. PRECIP MODE ALONG NW CORRIDOR CHALLENGING TO SAY THE LEAST WITH
-SN -FZRA & IP ALL BEING REPORTED SINCE ~630PM. WX GRIDS HAVE LIKEWISE
FINE-TUNED WX GRIDS TO NO DOUBT REFLECT THESE MOST RECENT TRENDS.

UPDATE ISSUED AT 551 PM CDT TUE APR 9 2013

SURFACE-BASED CONVECTION HAS BEEN SLOW TO DEVELOP ALONG THE
SURFACE COLD FRONT ALONG/EAST OF THE TURNPIKE CORRIDOR SO
FAR...LIKELY DUE TO THE VERY SHALLOW NATURE OF THE COLD AIR NOT
ABLE TO DIMINISH THE SOMEWHAT DEEPER CONVECTIVE INHIBITION...AND
ACTIVITY RUNNING OUT AHEAD OF DEEPER FRONTAL AND UPPER FORCING.
HOWEVER...STILL CANNOT RULE OUT SURFACE-BASED DEVELOPMENT THIS
EVENING...SO WILL CONTINUE THAT THREAT OVER SOUTHEAST KS.

IT NOW APPEARS THAT ELEVATED STRONG TO MARGINALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE WEST OF THE FLINT HILLS THIS
EVENING/OVERNIGHT...CLOSER TO THE 850-700MB FRONTAL ZONE AND UPPER
FORCING. GIVEN MUCAPES AROUND 1000 J/KG AND DEEP-LAYER EFFECTIVE
SHEAR AROUND 50-60 KTS...THE STRONGEST ACTIVITY WILL BE CAPABLE OF
DIME TO HALF-DOLLAR SIZE HAIL. THEREFORE...AFTER COORDINATION WITH
SPC AND SURROUNDING WFOS...HAVE ISSUED A SEVERE THUNDERSTORM WATCH
GENERALLY ALONG/WEST OF THE FLINT HILLS THROUGH 1 AM. VERY ODD
SETUP...AS THIS CONVECTION WILL BE OCCURRING WITH SURFACE
TEMPERATURES NEAR OR BELOW FREEZING...SO BRIEF PERIODS OF HEAVY
CONVECTIVE FREEZING RAIN AND SLEET WILL BE POSSIBLE.

ADK

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 330 PM CDT TUE APR 9 2013

FORECAST CONCERNS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH AN INCREASING THREAT FOR HAZARDOUS WINTERY
PRECIPITATION THIS EVENING THROUGH WEDNESDAY MORNING.

AS OF 230 PM...A VERY STRONG COLD FRONT STRETCHING FROM NORTHEAST KS
SOUTHWEST INTO SOUTH-CENTRAL KS AND SOUTH INTO WESTERN OK CONTINUED
TO PROGRESS EAST/SOUTHEAST ACROSS THE REGION. A RELATIVELY WARM AND
MOIST/UNSTABLE AIRMASS IN THE 70S EXISTED AHEAD OF THE FRONT...WITH
TEMPERATURES PLUMMETING INTO THE 30S AND 40S IMMEDIATELY IN ITS
WAKE. IN THE UPPER LEVELS...AN EXPANSIVE AND DEEP MID/UPPER TROUGH
SPUN OVER THE CENTRAL/SOUTHERN ROCKIES.

SEVERE WEATHER CHANCES...ANTICIPATING SFC-BASED THUNDERSTORMS TO
CONTINUE FORMING ALONG THE ADVANCING COLD FRONT THIS AFTERNOON AND
EVENING...GENERALLY ALONG/SOUTHEAST OF THE KS TURNPIKE CORRIDOR.
SINCE SURFACE COLD FRONT IS OUTRUNNING THE DEEPER FRONTAL AND UPPER
FORCING...UNSURE ON JUST HOW WIDESPREAD/SEVERE THIS ACTIVITY WILL
BE. HOWEVER...THINKING THE POTENTIAL EXISTS FOR QUARTER-GOLFBALL
SIZE HAIL AND 60-70 MPH WINDS WITH THE STRONGEST ACTIVITY...ALONG
WITH A SLIGHT CHANCE OF AN ISOLATED TORNADO. GIVEN THE STRONG LINEAR
FRONTAL FORCING IN CONCERT WITH STOUT EFFECTIVE SHEAR...MAIN STORM
MODE WILL BE BROKEN LINES WITH EMBEDDED SUPERCELL STRUCTURES.
GENERALLY WEST OF THE TURNPIKE...SCATTERED ELEVATED STORMS ARE
POSSIBLE...WITH AN ATTENDANT THREAT OF MARGINALLY SEVERE HAIL GIVEN
MODEST ELEVATED INSTABILITY AND STRONG EFFECTIVE SHEAR.

AS THE SHALLOW COLD AIR CONTINUES ADVANCING EAST THIS
EVENING/TONIGHT...THE MID/UPPER TROUGH HANGING BACK OVER THE ROCKIES
WILL PREVENT DEEP COLD AIR FROM ADVANCING SOUTHEAST ACROSS THE
AREA...ALLOWING FOR A VERY STOUT WARM/MOIST LAYER AROUND 800 MB TO
PERSIST WELL TO THE WEST OF THE EFFECTIVE SURFACE COLD FRONT. WITH
ENERGY CONTINUING TO APPROACH FROM THE SOUTHWEST...TIGHTENING THE
MID-LEVEL BAROCLINIC ZONE ACROSS THE REGION...ANTICIPATING
WIDESPREAD PRECIPITATION TO BUST OUT WEST OF THE FLINT HILLS THIS
EVENING/TONIGHT. GIVEN THE EXPECTED SUB-FREEZING SURFACE
TEMPERATURES FROM WEST TO EAST...ANTICIPATING THE POTENTIAL FOR
WIDESPREAD FREEZING RAIN/SLEET...SOME OF WHICH COULD BE
CONVECTIVE/HEAVY IN NATURE...WHICH COULD ALLOW FOR RAPID ICE/SLEET
ACCUMULATIONS IN SPOTS. ANTICIPATING THIS ACTIVITY TO GRADUALLY PUSH
INTO EASTERN KS WEDNESDAY...ALTHOUGH WARMING TEMPERATURES THROUGH
DAY MAY ALLOW MOSTLY LIQUID PRECIPITATION BY LATE MORNING.
CONSEQUENTLY...ISSUED A WINTER WEATHER ADVISORY FROM LATE THIS
AFTERNOON THROUGH WEDNESDAY GENERALLY ALONG/WEST OF THE FLINT
HILLS...INCLUDING THE WICHITA METRO. LATER SHIFTS MAY NEED TO EXPAND
IT EAST ANOTHER ROW OF COUNTIES. ADDITIONALLY...IF CONVECTIVE
FREEZING RAIN/SLEET MATERIALIZES...LATER SHIFTS MAY NEED TO UPGRADE
TO A WINTER STORM WARNING.

WELL BELOW NORMAL TEMPERATURES WILL LIKELY CONTINUE THROUGH LATE
WEEK...AS THE DEEP MID/UPPER TROUGH SLOWLY ADVANCES EAST ACROSS
MID-AMERICA.

ADK

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 PM CDT TUE APR 9 2013

MODEL CONSENSUS SUGGESTS WARMING TEMPERATURES BY THE WEEKEND...WITH
POTENTIALLY ANOTHER STRONG WEATHER SYSTEM ARRIVING FOR EARLY-MID
NEXT WEEK...AS ANOTHER TROUGH DIGS ACROSS THE WESTERN CONUS. THERE
IS QUITE A BIT OF SUPPORT FROM THE ECMWF AND GFS (ALONG WITH GFS
ENSEMBLE MEMBERS)...SO CONFIDENCE IS BEGINNING TO INCREASE IN THE
POTENTIAL FOR MORE PRECIPITATION EARLY-MID NEXT WEEK.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 745 PM CDT TUE APR 9 2013

A MESSY SITUATION HAS COMMENCED OVER CNTRL KS WHERE WINTRY MIX IS IN
PROGRESS OVER KRSL & KSLN 30-50NM WNW OF SHARP COLD FRONT THAT HAS
FINALLY CROSSED KS TURNPIKE. IFR CIGS & VSBYS LIKELY OVER ALL OF CNTRL
KS FOR MOST OF 10/12Z EDITION. STG-SVR TSRAGR CONTINUE TO LINE UP ALONG
NNE-SSW ORIENTED 850-MB COLD FRONT THAT CONTINUES TO MOVE VERY SLOWLY E
TOWARD CNTRL & SC KS. GOLFBALL-SIZED HAIL IS LIKELY WITH THE STRONGEST
TSRA. AS SFC COLD FRONT CONTINUES TO PROGRESS SLOWLY SE NW WINDS ~22KTS
/25MPH WITH ~30KT/35MPH GUSTS ARE TO BE EXPECTED FOR REST OF THE NIGHT.
KCNU TO MAINTAIN VFR STATUS TIL ~05Z WHEN STRONG COLD FRONT SHOULD
ARRIVE. AFTER FRONTAL PASSAGE CIGS & VSBYS WILL DETERIORATE RAPIDLY TO
IFR. MANY UPDATES WILL LIKELY BE NEEDED THROUGHOUT THE NIGHT.

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT TUE APR 9 2013

WIDESPREAD PRECIPITATION WILL AFFECT THE REGION THIS EVENING
THROUGH WEDNESDAY MORNING...ALONG WITH MUCH COLDER TEMPERATURES
THROUGH LATE WEEK. FIRE DANGER MAY BECOME MORE ELEVATED BY THE
WEEKEND...DUE TO WARMING TEMPERATURES AND INCREASING SOUTHERLY
WINDS. HOWEVER...CRITICAL FIRE DANGER IS NOT ANTICIPATED BY ANY
MEANS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    28  37  27  48 /  80  80  10  10
HUTCHINSON      26  36  26  47 /  80  60  10  10
NEWTON          27  37  26  45 /  80  80  10  10
ELDORADO        29  38  27  47 /  80  80  10  10
WINFIELD-KWLD   30  39  26  50 /  80  80  10  10
RUSSELL         23  35  25  45 /  60  50  10   0
GREAT BEND      23  36  25  46 /  60  50  10   0
SALINA          26  37  26  45 /  80  60  10  10
MCPHERSON       25  36  26  46 /  80  60  10  10
COFFEYVILLE     37  43  29  50 /  70  80  10  10
CHANUTE         37  42  30  49 /  70  80  10  10
IOLA            37  42  30  48 /  70  80  10  10
PARSONS-KPPF    37  42  30  49 /  70  80  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR KSZ052-053-
068-069-083-092-093.

WINTER WEATHER ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR KSZ032-033-
047>051-067.

WINTER WEATHER ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR KSZ082-091.

&&
Hazardous weather outlook, Apr 9, 4:21 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT TUE APR 9 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION LATE THIS
AFTERNOON THROUGH TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL
BE GENERALLY BEFORE MIDNIGHT. THE PRIMARY THREATS EAST OF THE
TURNPIKE WILL BE QUARTER TO GOLFBALL SIZE HAIL...60 TO 70 MPH
WINDS AND AN ISOLATED TORNADO. THE MAIN THREATS WEST OF THE
TURNPIKE WILL BE DIME TO QUARTER SIZE HAIL.

MUCH COLDER AIR WILL FILTER SOUTHEAST IN WAKE OF THE COLD FRONT.
WITH PRECIPITATION EXPECTED TO GRADUALLY INCREASE ACROSS THE
REGION TONIGHT...FREEZING DRIZZLE...FREEZING RAIN AND SLEET IS
LIKELY GENERALLY ALONG AND WEST OF THE FLINT HILLS. ICE AND SLEET
ACCUMULATIONS ARE LIKELY...ESPECIALLY ON ELEVATED SURFACES. PLEASE
REFER TO THE LATEST WINTER WEATHER ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTRY MIX OF FREEZING RAIN AND SLEET SHOULD PERSIST UNTIL
LATE WEDNESDAY MORNING AND EARLY AFTERNOON. PLEASE REFER TO THE
LATEST WINTER WEATHER ADVISORY FOR MORE INFORMATION.

THUNDERSTORM CHANCES SHOULD INCREASE ACROSS THE AREA FROM SUNDAY
THROUGH MID NEXT WEEK. AT THIS TIME IT APPEARS AT LEAST STRONG
STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THROUGH
THE EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMB/ADK

In the hours before

Local storm report, Apr 9, 8:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             8 NW ELLSWORTH          38.82N 98.33W
04/09/2013  E0.50 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 9, 8:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             STERLING                38.21N 98.21W
04/09/2013  E0.50 INCH       RICE               KS   PUBLIC

&&

CWH
Local storm report, Apr 9, 8:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             HUTCHINSON              38.07N 97.91W
04/09/2013  E0.25 INCH       RENO               KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 9, 8:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     4 E GLENDALE            38.90N 97.80W
04/09/2013  M60 MPH          SALINE             KS   TRAINED SPOTTER

            COURTESY OF SPOTTER NETWORK

&&

SGS
Local storm report, Apr 9, 8:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 W HUTCHINSON          38.07N 97.95W
04/09/2013  E0.50 INCH       RENO               KS   PUBLIC

            COURTESY MPING APP.

&&

CWH
Special weather statement, Apr 9, 9:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT TUE APR 9 2013

KSZ067-082-100230-
KINGMAN-RENO-
904 PM CDT TUE APR 9 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF KINGMAN...AND MOVING NORTH
AT 55 MPH.

PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3751 9847 3812 9847 3797 9773 3740 9796
TIME...MOT...LOC 0204Z 195DEG 47KT 3760 9821

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:11 PM CDTSpecial Weather StatementICTRice34 min
Apr 9, 7:49 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice41 min
Apr 9, 8:08 PM CDTSpecial Weather StatementICTEllsworth37 min
Apr 9, 8:20 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice, Saline55 min
Apr 9, 8:22 PM CDTSpecial Weather StatementICTReno23 min
Apr 9, 8:32 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice58 min
Apr 9, 9:04 PM CDTSpecial Weather StatementICTKingman, Reno26 min
Apr 9, 9:29 PM CDTSpecial Weather StatementICTKingman31 min
Apr 9, 9:49 PM CDTWinter Storm WarningICTEllsworth, Harper, Harvey, Kingman, McPherson, Marion and 5 more17 hr
Apr 9, 9:56 PM CDTSpecial Weather StatementICTKingman34 min
Apr 9, 10:27 PM CDTSpecial Weather StatementICTMarion33 min
Apr 9, 10:44 PM CDTSpecial Weather StatementICTSumner46 min
Apr 9, 11:50 PM CDTSpecial Weather StatementICTButler25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.